MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-INTL3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on the (b)(6) 2024, our dealer reported an incident with our 3dimensions mammography system.It was reported that the system shut down while using.Dealer also reported that some error codes were displayed.On 10th of october 2024, our hologic technical service reviewed logs and video provided by the dealer.From the logs, it was confirmed that error code vta 29:17 appeared at the time of the incident.This error code vta 29:17 is triggered when an uncommanded vertical motion of the c-arm is detected.From a video, our hologic technical service could confirm that the c-arm slightly moved downwards, potentially due to the brake not engaging.The incident occurred before procedure without patient in the room.No injury was reported to the user/staff.
 
Additional Manufacturer Narrative
H6 appropriate term/code not available: suggested code: brake.
 
Additional Manufacturer Narrative
On (b)(6) 2024, our dealer reported an incident with our 3dimensions mammography system.It was reported that the system shut down while using.Dealer also reported that some error codes were displayed.On 10th of october 2024, our hologic technical service reviewed logs and video provided by the dealer.From the logs, it was confirmed that error code vta 29:17 appeared at the time of the incident.This error code vta 29:17 is triggered when an uncommanded vertical motion of the c-arm is detected.From the video, our hologic technical service could confirm that the c-arm slightly moved downwards, potentially due to the brake not engaging.The incident occurred before a procedure without the patient in the room.No injury was reported to the user/staff.On 10th of october 2024 that our hologic field engineer visited the site to examine the system for uncommanded movement of c-arm.Our hologic field engineer found the issue occurred during the height adjustment.The c-arm slightly moves downwards, as the brake did not engage.Our hologic field engineer checked the mechanical parts of the vertical travel assembly (vta) and found that a clutch is defective.The clutch is designed and meant to prevent uncommanded motions of the c-arm.Our hologic field engineer identified the cause of this incident is a defective clutch.The defective clutch has been replaced.After a functional check-up of the system our hologic field service engineer confirmed the system was working according to the specifications.The drag brake was not returned for further investigation.The drag brake was 1817 days old at the time of the complaint.Because no part was returned, the investigation will be limited.A review of the device history showed that the behavior did not recur since this complaint.Conclusion: in summary, while the root cause is unknown, the probable cause is a motor clutch malfunction.The risk index remains in zone 1 which is acceptable risk.A capa is not needed at this time as there was no patient or user harm and because the risk is considered low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4).Sku: 3dm-sys-intl3d.Serial number: (b)(6).Date of manufacture: 10/17/2019.Installation date: (b)(6) 2019.Incident date: (b)(6) 2024.Date of part manufacture: n/a ¿ this information is not available as no part was returned.Dhr summary: there were no discrepancies in the dhr related to uncommanded/uncontrolled motion.Complaint record for this system: there were no other complaints related to uncommanded/uncontrolled motion on this system.

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key20604353
Report Number1220984-2024-00125
Device Sequence Number18120055
Product Code OTE
UDI-Device Identifier15420045510579
UDI-Public(01)15420045510579(11)191017
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-INTL3D
Device Catalogue Number3DM-SYS-INTL3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown